MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. ROD GRIPPER; Clamp, Surgical, General & Plastic Surgery

ZIMMER BIOMET SPINE, INC. ROD GRIPPER; Clamp, Surgical, General & Plastic Surgery
Catalog Number 07.02100.001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one of the screws/pegs at the tip of a vitality rod gripper fractured intra-op, and that the piece broke while under stress after being secured to a rod in the thoracic spine.The piece was retrieved, and a secondary device was available to use for the rest of the procedure.There was no patient or procedural impact.
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow-up report will be sent upon completion of the device evaluation.

Brand Name
ROD GRIPPER
Common Device Name
Clamp, Surgical, General & Plastic Surgery
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key24689350
Report Number3012447612-2026-00082
Device Sequence Number13256152
Product Code GDJ
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02100.001
Device Lot Number110870
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/12/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale